Possibly Pregnant on the Depo Shot?

iVillage Member
Registered: 04-28-2013
Possibly Pregnant on the Depo Shot?
1
Sun, 04-28-2013 - 9:29am

My last period began 3/29/13 and ended 4/3/13.  It was a normal period, so no problems there.  At my appointment on 4/8/13, I decided to get the depop shot until I could figure out a good type of birth control for me.  Once I'd received the injection, the nurse told me that it was effective immediately.  I figured she was the one with the nursing degree so I didn't have any reason to question her.  Well, on 4/12 and 4/13, my husband and I were intimate and he finished inside each time (which, according to all the calendars was when I ovulated, but I did not get the pain).  Afterwards, I decided to do a little reading on the depo since I didn't really know that much about it.  What I found made me absolutely livid!  Since I received the shot 5 days after my period had ended, I was supposed to wait 1-2 weeks before having unprotected sex so the shot could have a chance to kick in.  Well, since about 7-8dpo, my breast have been hurting on an off.  I will just be sitting in my office and get this shooting, squeezing pain on one side or the other.  Also, my gums have been bleeding when I brush my teeth (same toothbrush I've always used), which is not normal and I can't even forget about the double trips to the bathroom.  My period was due on 4/26 and since 4/25, I have been having this low lying, deep crampy feeling like I'm about to start my period (but it usually comes the morning of my period instead of the day before and lasting for 3 days now).  The catch is that I have gotten negative results on every test I've taken even with FMU since day 9.  I also had a negative blood test on 4/24, but since I had no ovulation pains, I don't know if that was the specific time I ovulated.  I have been pregnant 5 times and have two beautiful children at home, but this is not like anything I've ever experienced.  I was on depo once before for a whole month and this did NOT happen.  My husband and I are not TTC and really do not want #3 right now, but it would be nice to know if we should be expecting a little one in the new year.  Any thoughts?

Avatar for cmkristy
iVillage Member
Registered: 07-05-2005
Mon, 04-29-2013 - 3:25pm

Hi there,

It is so hard to know what is happening.  Many of the symptoms you are experiencing are early pregnancy symptoms, however they could all be side effects of the Depo shot as well.  I know many people who didn't get their period monthly while taking Depo.  Do you think that could be what is going on right now?  They symptoms could be a result of the hormone changes brought on by Depo?

 photo snowsiggy.png